ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Non-linear flapping vibrations of rotating blades

Venkatesan, CS and Nagaraj, VT (1982) Non-linear flapping vibrations of rotating blades. In: Journal of Sound and Vibration, 84 (4). 549 -556.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (387kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


The non-linear equations of motion of a rotating blade undergoing extensional and flapwise bending vibration are derived, including non-linearities up to O (ε3). The strain-displacement relationship derived is compared with expressions derived by earlier investigators and the errors and the approximations made in some of those are brought out. The equations of motion are solved under the inextensionality condition to obtain the influence of the amplitude on the fundamental flapwise natural frequency of the rotating blade. It is found that large finite amplitudes have a softening effect on the flapwise frequency and that this influence becomes stronger at higher speeds of rotation.

Item Type: Journal Article
Publication: Journal of Sound and Vibration
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 29 Dec 2009 10:54
Last Modified: 19 Sep 2010 05:32
URI: http://eprints.iisc.ac.in/id/eprint/20401

Actions (login required)

View Item View Item